Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 57, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 5, 2009, 2:45 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2009, 2:45 PM MDT (20:45 UTC)
- Expired
- Jul 5, 2009, 3:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Custer County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 052045 SVRPUB COC027-043-101-052145- /O.NEW.KPUB.SV.W.0057.090705T2045Z-090705T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT SUN JUL 5 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO... EXTREME NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES PUEBLO... * UNTIL 345 PM MDT... * AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF PUEBLO WEST...OR ABOUT 16 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF PUEBLO WEST. PUEBLO RESERVOIR. SOUTHWESTERN PUEBLO. BLENDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3828 10448 3799 10476 3824 10511 3844 10494 TIME...MOT...LOC 2045Z 308DEG 16KT 3835 10489 $$
5 follow-up statements
000 WWUS55 KPUB 052056 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT SUN JUL 5 2009 COC027-043-101-052145- /O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ CUSTER CO-FREMONT CO-PUEBLO CO- 256 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR WEST CENTRAL PUEBLO...SOUTHEASTERN FREMONT AND EXTREME NORTHEASTERN CUSTER COUNTIES... AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO RESERVOIR...OR 12 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO WEST. PUEBLO RESERVOIR. SOUTHWESTERN PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3828 10448 3799 10476 3824 10511 3844 10494 TIME...MOT...LOC 2056Z 306DEG 16KT 3831 10482 $$
000 WWUS55 KPUB 052105 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT SUN JUL 5 2009 COC027-052115- /O.CAN.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ CUSTER CO- 305 PM MDT SUN JUL 5 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME NORTHEASTERN CUSTER COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3841 10485 3828 10448 3799 10476 3819 10504 TIME...MOT...LOC 2105Z 306DEG 16KT 3829 10478 $$ COC043-101-052145- /O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ FREMONT CO-PUEBLO CO- 305 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR WEST CENTRAL PUEBLO AND EXTREME SOUTHEASTERN FREMONT COUNTIES... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO RESERVOIR...OR 9 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF PUEBLO WEST. PUEBLO RESERVOIR. SOUTHWESTERN PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3841 10485 3828 10448 3799 10476 3819 10504 TIME...MOT...LOC 2105Z 306DEG 16KT 3829 10478 $$
000 WWUS55 KPUB 052110 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT SUN JUL 5 2009 COC043-052120- /O.CAN.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ FREMONT CO- 310 PM MDT SUN JUL 5 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHEASTERN FREMONT COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3817 10497 3838 10478 3828 10448 3799 10476 TIME...MOT...LOC 2110Z 306DEG 16KT 3826 10478 $$ COC101-052145- /O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ PUEBLO CO- 310 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO RESERVOIR...OR 9 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHERN PORTIONS OF PUEBLO WEST. SOUTHWESTERN PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3817 10497 3838 10478 3828 10448 3799 10476 TIME...MOT...LOC 2110Z 306DEG 16KT 3826 10478 $$
000 WWUS55 KPUB 052127 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MDT SUN JUL 5 2009 COC101-052145- /O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ PUEBLO CO- 327 PM MDT SUN JUL 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL PUEBLO COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR EXTREME EAST CENTRAL PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BLEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3814 10487 3833 10466 3828 10448 3801 10474 TIME...MOT...LOC 2126Z 310DEG 16KT 3826 10453 $$
000 WWUS55 KPUB 052137 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT SUN JUL 5 2009 COC101-052148- /O.EXP.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/ PUEBLO CO- 337 PM MDT SUN JUL 5 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY EXPIRES AT 345 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3814 10487 3833 10466 3828 10448 3801 10474 TIME...MOT...LOC 2138Z 310DEG 16KT 3822 10448 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:53 AM MDT, 9 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 4:53 AM MDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 453 AM MDT SUN JUL 5 2009 .SHORT TERM... (TODAY AND TONIGHT) ...ANOTHER ROUND OF THUNDERSTORMS...A FEW POSSIBLY SEVERE... ALL THE INGREDIENTS FOR THUNDERSTORMS ARE THERE AGAIN TODAY...DEEP MOISTURE...INSTABILITY AND TRIGGERS. ATMOSPHERE REMAINS UNSTABLE ACROSS SOUTHERN COLORADO EVEN AT THIS LATE HOUR...WITH THUNDERSTORMS STILL TRACKING EAST ACROSS NORTHERN PORTIONS OF FREMONT COUNTY AND SOUTHERN PORTIONS OF LAS ANIMAS COUNTY. A FEW LOCATIONS...INCLUDING THE COLORADO SPRINGS AIRPORT AND CUCHARA RAWS...RECEIVED OVER AN INCH OF RAIN YESTERDAY AFTERNOON AND EVENING. SO...AMOUNTS WERE PLENTIFUL AND THE GROUND WAS SATURATED IN SOME AREAS. MODEL GENERATED SOUNDINGS FOR TODAY ARE REFLECTIVE OF WHAT IS HAPPENING RIGHT NOW. THAT IS...CONVECTION SHOULD FIRE READILY...WITH LITTLE CIN TO OVERCOME. THE 06Z NAM12 MODEL SOUNDINGS FOR TODAY AT KCOS AND KPUB INDICATE THE 1ST ROUND OF CONVECTION WILL FIRE BY AROUND 10 AM. AFTER THAT...IT LOOKS LIKE ADDITIONAL ROUNDS OF CONVECTION WILL FIRE INTERMITTENTLY THROUGHOUT THE REST OF THE DAY. THE FACT THAT STORMS WILL FIRE FREQUENTLY...WITH LITTLE CIN TO OVERCOME...SHOULD PREVENT CAPES FROM BECOMING TOO HIGH AT ANY ONE TIME...THUS REDUCING THE SEVERE THREAT. ALSO...SHEARS ARE MARGINAL AT BEST MOST OF THE DAY WHICH SHOULD LIMIT SEVERE POTENTIAL. HOWEVER...0-6KM BULK SHEAR VALUES DO EDGE UP FROM 20-30 KNOTS MOST OF THE DAY TO MORE LIKE 30-40 KNOTS BY THIS EVENING. THIS MAY INCREASE THE THREAT FOR ROTATING STORMS AND...THUS...THE SEVERE POTENTIAL AS WE HEAD INTO THE EVENING HOURS. PRIMARY THREATS FROM STORMS THAT DEVELOP TODAY INCLUDE LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND FLOODING. WITH SURFACE DEWPOINTS IN THE MID 50S TO MID 60S ACROSS THE LOWER ELEVATIONS...LCLS WILL BE LOW...AND THE TRANSFER OF RAIN TO THE SURFACE WILL BE VERY EFFICIENT TODAY. THUNDERSTORMS SHOULD GENERALLY DIMINISH DURING THE EVENING HOURS AS THEY TYPICALLY DO. MODELS GENERALLY INDICATE THIS TO BE THE CASE EXCEPT FOR A FEW LATE NIGHT STRAGGLERS. LW .LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY...HIGH PRESSURE STARTS TO BUILD INTO THE DESERT SW ON MONDAY...BUT IS SITUATED SUCH THAT COLORADO IS STILL ON THE EASTERN SIDE OF THE RIDGE AXIS. THIS MEANS NW FLOW ALOFT ACROSS THE STATE AND THE POTENTIAL FOR A FORECAST UPPER DISTURBANCE TO INTERACT WITH RESIDUAL LLVL MOISTURE MON AFTN AND EVE. AT THIS TIME CONVECTION LOOKS TO BE ISOLATED...THOUGH NAM SUGGESTS AROUND 1500 J/KG OF CAPE AND 40 KTS OF 0-6 KM SHEAR RIGHT ALONG THE CO/KS BORDER. TEMPS ARE EXPECTED TO WARM INTO THE LOWER 90S ACROSS THE PLAINS...AND IF ENOUGH SOLAR INSOLATION IS REALIZED...ONE OR TWO SEVERE STORMS ACROSS THE FAR EAST IS POSSIBLE. TUESDAY THROUGH SATURDAY...GFS AND ECMWF MODELS ARE IN VERY CLOSE AGREEMENT ON THE EXTENDED SOLUTION. SIMPLY PUT...HIGH PRESSURE BUILDS FIRMLY OVER AZ...NM AND TX...KEEPING COLORADO UNDER VERY WARM SW FLOW ALOFT THRU FRI. MAINTAINED THE MENTION OF ISOLATED POPS FOR THE MTS TUE AFTN AND EVE...BUT DRIED OUT ALL AREAS FOR WED AND THEN ISOLATED POPS FOR THE MTS ONCE AGAIN STARTING THU. LATEST NUMERICAL GUIDANCE STILL PUSHING 100 DEG TEMPS FOR THE LOWER ARKANSAS RIVER VALLEY TUE THRU FRI. ON SAT THE RIDGE FLATTENS OUT SLIGHTLY... INCREASING THE CHANCE OF AN UPPER DISTURBANCE ROLLING ACROSS WY AND CO. MOORE && .AVIATION... AVIATION CONCERNS TODAY ARE SIMILAR TO THOSE EXPERIENCED YESTERDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE LOCAL LIFR CONDITIONS DUE TO LOW CIGS AND POOR VSBYS IN HEAVY PRECIPITATION. PRIMARY THREATS FROM STORMS TODAY ARE EXPECTED TO BE LIGHTNING...HAIL UP TO 1 INCH DIAMETER...WIND GUSTS TO 60 MPH...AND LOCAL FLOODING. CONVECTIVE WINDOW SHOULD GENERALLY BE 16Z-04Z...WITH A FEW ISOLATED STORMS OUTSIDE OF THAT WINDOW. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Jul 5, 11:46 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT SUN JUL 5 2009 COZ058>089-093>099-061800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN COLORADO THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE ALREADY BEGUN ACROSS THE MOUNTAIN AREAS AND WILL SPREAD INTO THE I-25 CORRIDOR BETWEEN NOON AND 1 PM. LOCALLY HEAVY RAIN...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THUNDERSTORMS TODAY. HOWEVER...A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST MOUNTAINS AND INTERSTATE 25 CORRIDOR...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS AS WELL...ESPECIALLY IF THEY OCCUR OVER AREAS WHICH RECEIVED HEAVY RAINFALL YESTERDAY. MOST THUNDERSTORM ACTIVITY WILL DIMINISH BY 9 PM...ALTHOUGH A FEW THUNDERSTORMS COULD PERSIST PAST MIDNIGHT ACROSS THE SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. 31/77
In the hours before
Local storm report, Jul 5, 2:01 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL BEULAH 38.08N 104.98W
07/05/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&Special weather statement, Jul 5, 2:08 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT SUN JUL 5 2009 COZ074-075-087-088-052030- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 208 PM MDT SUN JUL 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA VETA...OR 34 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL LAS ANIMAS COUNTY AND SOUTH CENTRAL HUERFANO COUNTY SOUTH AND EAST OF HIGHWAYS 12 AND 160 AND WEST OF INTERSTATE 25. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 5, 2:11 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 S BEULAH 38.07N 104.98W
07/05/2009 M1.25 INCH PUEBLO CO TRAINED SPOTTER
&&
KTLocal storm report, Jul 5, 2:32 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL 1 WNW COLORADO CITY 37.95N 104.87W
07/05/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
JCERULocal storm report, Jul 5, 2:40 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL BEULAH 38.08N 104.98W
07/05/2009 M1.50 INCH PUEBLO CO TRAINED SPOTTER
MEASURED HAIL UP 1.4 INCHES IN DIAMETER
&&Local storm report, Jul 5, 2:41 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT SUN JUL 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL COLORADO CITY 37.94N 104.85W
07/05/2009 M0.88 INCH PUEBLO CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Conejos, Rio Grande | 10 min |
| Jul 5, 1:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 5, 1:45 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 60 min |
| Jul 5, 2:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 51 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 40 min |
| Jul 5, 5:39 PM MDT | Areal Flood Advisory | PUB | Bent, Las Animas, Otero, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.